Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Remarks on commuting exponentials
in Banach algebras

Author: Christoph Schmoeger
Journal: Proc. Amer. Math. Soc. 127 (1999), 1337-1338
MSC (1991): Primary 46H99
Published electronically: January 28, 1999
MathSciNet review: 1476391
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $a$ and $b$ are elements of a complex unital Banach algebra such that the spectra of $a$ and $b$ are $2\pi i$-congruence-free. E.M.E. Wermuth has shown that then

\begin{displaymath}e^a e^b = e^b e^a \quad \text{implies that} \quad ab = ba. \end{displaymath}

In this note we use two elementary facts concerning inner derivations on Banach algebras to give a very short proof of Wermuth's result.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H99

Retrieve articles in all journals with MSC (1991): 46H99

Additional Information

Christoph Schmoeger
Affiliation: Mathematisches Institut I, Universität Karlsruhe, D-76128 Karlsruhe, Germany

PII: S 0002-9939(99)04701-2
Keywords: Commuting exponentials
Received by editor(s): August 5, 1997
Published electronically: January 28, 1999
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia